Wisconsin, 2007

Damaging Winds in Wisconsin, June 18, 2007

June 18, 2007 · NWS GRB · 19 events in 10 counties and zones

A strong cold front initiated a line of thunderstorms in an area of moist and unstable air. The storms produced high winds as they moved east across Wisconsin, downing trees and power lines at numerous locations.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A strong cold front initiated a line of thunderstorms in an area of moist and unstable air. The storms produced high winds as they moved east across Wisconsin, downing trees and power lines at numerous locations. The storms knocked out power to 4,700 customers in the Crivitz (Marinette Co.) and Wausaukee (Marinette Co.) areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 18, 2:30 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 18, 2:30 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT MON JUN 18 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY. SQUALL LINE MOVING ACROSS THE
REGION WILL PRODUCE LOCAL DAMAGING WINDS AND HEAVY RAIN THIS EVENING.
INSTABILITY IS MARGINAL AND WET BULB ZERO HEIGHT IS FAIRLY HIGH...SO
THINK THAT LARGE HAIL THREAT IS MINIMAL. WINDS ARE UNIDIRECTIONAL FOR
THE MOST PART...SO TORNADO THREAT IS LOW AS WELL. THAT LEAVES STRONG
WINDS AS THE MAIN THREAT. RAINFALL SHOULD AVERAGE A HALF TO ONE INCH
WITH LOCAL 2 INCH AMOUNTS AS PRECIPITABLE WATER VALUES ARE QUITE HIGH.
1 AND 3 HOUR FLASH FLOOD GUIDANCE VALUES ARE AT LEAST 2-3 INCHES SO AT
MOST JUST EXPECT URBAN FLOODING. DRIER AIR WILL MOVE IN AFTER FRONT
DEPARTS OVERNIGHT WITH PARTLY SUNNY...BREEZY AND COOLER WEATHER TUESDAY.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...MAIN FCST CONCERNS ARE
SMALL PCPN CHCS AND TEMPERATURES.

PLENTY OF UNCERTAINTY WITH THE DETAILS OF THE EXTENDED FCST AS WE GET
INTO A SUMMER-TYPE PATTERN. OF CONCERN WILL BE THE EVENTUAL POSITIONS OF
WEST-EAST ORIENTED FRONTAL BOUNDARIES...AND PSBL MODEL PROBLEMS WITH
CONVECTIVE FEEDBACK.

PCPN CHANCES WILL ACCOMPANY VARIOUS FRONTAL BOUNDARIES THAT SET UP NEAR
OR ACROSS THE FA. A WEAK COLD FRONT IS EXPECTED TO MOVE THROUGH WI
WEDNESDAY INTO WEDNESDAY NIGHT...SO HAVE MAINTAINED THE CHC POPS DURING
THAT PERIOD. HAVE ADDED A CHANCE OF ELEVATED THUNDERSTORMS FOR OUR
SOUTHERN COUNTIES FRIDAY INTO FRIDAY NIGHT...AS A LOW PRESSURE SYSTEM
RIPPLES ALONG A STATIONARY FRONTAL BOUNDARY NEAR THE WI/IL BORDER.
MODELS ALSO SUGGEST THAT A STATIONARY FRONTAL BOUNDARY OR WARM FRONT
WILL LINGER ACROSS THE RGN DURING THE SUNDAY/MONDAY TIME FRAME.
DEPENDING ON THE POSN OF THIS FRONT...WE COULD HAVE A CAPPED ATMOSPHERE
OVER MUCH OF C/NE WI. ATTM...JUST DECIDED TO INTRODUCE A CHC OF STORMS
OVER N WI DURING THIS PERIOD. WOULD EXPECT THAT FURTHER ADJUSTMENTS WILL
BE MADE WITH SUBSEQUENT FCSTS.

HAVE BUMPED TEMPS UP SEVERAL DEGREES DURING THE EXTENDED PERIOD...ESP
LATER IN THE WEEKEND INTO EARLY NEXT WEEK. MODELS SUGGEST A VERY WARM
AIR MASS IN PLACE...WITH TEMPS WELL INTO THE 80S TO AROUND 90 DEGREES.

&&
.AVIATION...VFR CEILINGS AND VISIBILITIES THROUGH THE PERIOD EXCEPT IFR
CONDITIONS DURING THUNDERSTORMS DURING THE LATER AFTERNOON AND EVENING.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 18, 2:45 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT MON JUN 18 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
345 PM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING AS A COLD FRONT MOVES ACROSS THE
AREA. SOME COULD BE SEVERE AND PRODUCE DAMAGING WINDS. THERE IS ALSO A
SMALL CHANCE OF SHORT LIVED TORNADOES. TROPICAL MOISTURE IS STREAMING UP
FROM THE GULF OF MEXICO...SO HEAVY RAINS ARE LIKELY WITH THESE STORMS...
WHICH MAY PRODUCE MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT MONDAY

THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY EVENING. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

MORE STORMS ARE POSSIBLE ACROSS CENTRAL AND EAST CENTRAL WISCONSIN
FRIDAY INTO FRIDAY NIGHT...AND ACROSS NORTH CENTRAL AND FAR NORTHEAST
WISCONSIN SUNDAY INTO MONDAY. IT IS TOO EARLY TO DETERMINE WHETHER
SEVERE THUNDERSTORMS WILL DEVELOP DURING THESE PERIODS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING.

LMZ521-522-541>543-564-192045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
345 PM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THE STORMS COULD BE
SEVERE. THE PRIMARY RISK IS OF STRONG WINDS. THE RISK OF SEVERE STORMS
IS PRIMARILY BETWEEN 500 PM AND MIDNIGHT. WINDS AND WAVES HAZARDOUS TO
SMALL CRAFT ARE ALSO EXPECTED THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT MONDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE MOST OF THE
DAY ON TUESDAY...WITH IMPROVING CONDITIONS EXPECTED LATE.

THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

MORE STORMS ARE POSSIBLE SOUTH OF STURGEON BAY FRIDAY INTO FRIDAY
NIGHT...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

RDM/KIECKBUSCH
WEATHER.GOV/GREENBAY

In the hours before

Special weather statement, Jun 18, 3:45 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
445 PM CDT MON JUN 18 2007

WIZ005-010>013-018>021-030-031-035>037-045-190000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
WAUSHARA-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...TOMAHAWK...ANTIGO...
WAUSAU...WISCONSIN RAPIDS...STEVENS POINT AND WAUTOMA
445 PM CDT MON JUN 18 2007

...THUNDERSTORMS WITH LOCALLY STRONG WINDS AND HEAVY RAINFALL OCCURRING
ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN...

AT 445 PM CDT...RADAR SHOWED NUMEROUS THUNDERSTORMS MOVING NORTHEAST
ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN. THERE HAVE BEEN ISOLATED
REPORTS OF TREE DAMAGE IN PARTS OF VILAS AND ONEIDA COUNTIES...AS WELL
AS REPORTS OF LOCALLY HEAVY RAINFALL.

PERSONS IN NORTH CENTRAL...CENTRAL AND FAR NORTHEAST WISCONSIN SHOULD
EXPECT STRONG THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS. A FEW OF THE STRONGER STORMS WILL LIKELY PRODUCE WIND GUSTS OVER
50 MPH AND RAINFALL AMOUNTS APPROACHING AN INCH. THOSE WITH OUTDOOR
PLANS SHOULD SEEK SHELTER IF STORMS APPROACH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.

KIECKBUSCH
WEATHER.GOV/GREENBAY

The radar

The Green Bay radar (KGRB), 165 km away, was scanning. The volume nearest the first event began at 21:46 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Oneida

When
June 18, 3:45 PM CST
Where
Oneida County, (Rhi)rhinelander Arp
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
45.630, -89.470

Funnel Cloud, Marathon

When
June 18, 3:55 PM CST
Where
Marathon County, 0.69 mi S of Wausau
Reported by
Public
Coordinates
44.960, -89.630

Thunderstorm Wind, Marathon

When
June 18, 3:55 PM CST
Where
Marathon County, Rib Falls to Wausau
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.970, -89.900

Trees and power lines down.

Thunderstorm Wind, Florence

When
June 18, 4:05 PM CST
Where
Florence County, 5 mi W of Florence
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.920, -88.354

Trees down at State Highway 70.

Thunderstorm Wind, Wood

When
June 18, 4:05 PM CST
Where
Wood County, Nekoosa
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.320, -89.900

A few trees down in the area.

Thunderstorm Wind, Menominee (C)

When
June 18, 4:05 PM CST
Where
Menominee (C) County, 2 mi W of Keshena to Keshena
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.880, -88.671

Trees and large branches down along State Highway 47 west of Keshena and in Keshena.

Thunderstorm Wind, Langlade

When
June 18, 4:23 PM CST to 4:25 PM CST
Where
Langlade County, Antigo
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.150, -89.150

Many trees down across the city. Power lines also down.

Thunderstorm Wind, Forest

When
June 18, 4:23 PM CST
Where
Forest County, 2 mi W of Crandon
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.570, -88.941

Trees down on Rosa Road.

Thunderstorm Wind, Shawano

When
June 18, 4:30 PM CST
Where
Shawano County, 2 mi E of Morgan
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
44.880, -88.779

Trees down near the Menominee County line.

Thunderstorm Wind, Langlade

When
June 18, 4:48 PM CST
Where
Langlade County, 5 mi S of Antigo
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.078, -89.150

Trees down in Rolling Township.

Thunderstorm Wind, Oconto

When
June 18, 4:50 PM CST
Where
Oconto County, Townsend
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.330, -88.580

Trees down on power lines.

Thunderstorm Wind, Langlade

When
June 18, 4:52 PM CST
Where
Langlade County, Langlade
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.180, -88.730

Trees down.

Thunderstorm Wind, Florence

When
June 18, 5:00 PM CST
Where
Florence County, Tipler
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.920, -88.630

Trees and power lines down.

Thunderstorm Wind, Florence

When
June 18, 5:10 PM CST
Where
Florence County, Fence
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.750, -88.430

Trees and power lines down.

Thunderstorm Wind, Langlade

When
June 18, 5:15 PM CST
Where
Langlade County, Antigo
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.150, -89.150

Trees down in the city.

Thunderstorm Wind, Menominee (C)

When
June 18, 5:15 PM CST
Where
Menominee (C) County, Keshena
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.880, -88.630

Trees and power lines down in the vicinity of Keshena.

Thunderstorm Wind, Marinette

When
June 18, 5:36 PM CST
Where
Marinette County, Crivitz
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.230, -88.020

Many trees down.

Thunderstorm Wind, Oconto

When
June 18, 5:51 PM CST
Where
Oconto County, Lakewood
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.300, -88.520

Trees and wires down.

Thunderstorm Wind, Marinette

When
June 18, 5:53 PM CST
Where
Marinette County, 5 mi W of Peshtigo
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.050, -87.852

Many trees down in Grover Township.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41320, 40758, 41306, 41307, 41308, 41321, 41309, 41310, 41328, 41311, 41312, 41313, 41314, 41315, 41316, 41335, 41317, 41318, 41319.